It may take 4 to 5 weeks or longer before you feel the full benefit of fluoxetine.
Did you not read the leaflet that came with the tablets? Think a possible side effect is the opposite to what you want. Not weight gain. The other direction. Loss. Should say on the leaflet or google it.
I take 40mg of fluoxetine a day in the mornings. I didn't start leveling out until after I had been taking it a month. So, just give it some time. Make sure you take it at the same time every day, that is really important. And don't drink alcohol, that is important too. If you think it's not working for you after two months, then I would go back to the doctor and discuss it with them. You also should keep a daily journal to help you and the doctor see the affects of the medicine.
Also, after reading your other post about the loose stools, until the anxious stomach goes away, you will not gain any weight. Everything is going right through you. And you are probably eating less because of the anxiety. I know that happens to me. Just try to get stable on your meds and once your anxiety subsides (start eating corrrectly again and not having diahrrea) your weight should go back to normal.
my daughter has been prescribed 10mg Fluoxetine, she starting taking at night before bed but would wake up feeling sick. She started taking in the morning but it just does not seem to be helping at all with her depression. Thoughts?
She needs to let her doctor know that it isn't helping. It is often trial and error with these meds until we find what works best. Tell her to always work closely with her doctor regarding her medication. If it isn't working she needs to let him know this, so he can advise her as to what would be best to try next.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.